PDA

View Full Version : Dedicated to losing weight!



hating_that_pred
03-17-2011, 12:07 AM
Lupus/Prednisolone causes horrible weight gain, as if its not enough to go through what we allready go through with a serious autoimmune problem. So ive decided to eradicate this problem entirely. Today I went for a 50 min drive to a warehouse which provides cheaper fitness machines. Im going for the classic treadmill which ive ordered for Saturday. Its particularly agitating in my situation because im naturally and always have been a slim build, sick of being somewhat overweight, so this is my beginning point to which I strive for my old body!

Thanks to listening to my bullocks.

Nonna
03-17-2011, 01:42 AM
Please keep us updated on your progress. Just be careful and don't overdo

hugs and good luck
nonna

lovehubby
03-17-2011, 07:23 AM
Good for you! good luck and I hope the weight falls right off of your body LOL

rob
03-17-2011, 09:15 AM
Lupus/Prednisolone causes horrible weight gain, as if its not enough to go through what we allready go through with a serious autoimmune problem. So ive decided to eradicate this problem entirely. Today I went for a 50 min drive to a warehouse which provides cheaper fitness machines. Im going for the classic treadmill which ive ordered for Saturday. Its particularly agitating in my situation because im naturally and always have been a slim build, sick of being somewhat overweight, so this is my beginning point to which I strive for my old body!

Thanks to listening to my bullocks.

When I was first diagnosed with SLE in '04 I gained a bunch of weight from taking pred. It took some real effort, and I had to go slowly, but I managed to get back to my ideal weight of 200lbs (I'm 6'1"). Keep at it. It will take time, but you can do it.

Rob

SandyR
03-17-2011, 11:30 AM
I'm on that same path right now. Just bought a wii and wii fit. Of course - my ankles are super swollen and I'm not home tonight or tomorrow nights and then I house sit Sat-Thurs and then I go to NJ Fri-Sun but come March 28th I'm really looking forward to using it.

GoodDog
03-17-2011, 01:29 PM
I think the most depressing part of taking prednisone is the weight I've gained too. It effects everything from not having anything to wear to making it even harder to move. I've also gained 40 pounds and I HATE it!!! I wasn't overweight to begin with so maybe it won't be too hard to get it off. I just can't get motivated because I feel so crappy with this anemia. My doctor said she would refer me for physical therapy to get me started but after I've had a few more infusions and feel stronger. Good luck and let us know how it goes...good and bad.

bunny28
03-17-2011, 06:54 PM
I am not even on prednisone and I have already gained weight with this disease...from being too tired to do my regular exercise to being an emotional eater...I don't like my physical shape right now. Good for you for committing to the new regime. We should start and exercise support thread on here. Take care and good luck!

mountaindreamer
03-17-2011, 07:47 PM
hi hating-that-pred

the treadmill is a great idea, but please take it really slow. You should probably start with 10 min, and add 5 min intervals as you can....i know that sounds to short, but if you don't start slow, you might cause yourself to go into a flare, and then you probably won't use it at all...just take your time, give your body a chance to adjust to exercising, and increase slowly...

good luck, congratulations for taking charge of your body, and keep the progress reports coming.

Hunniebun
03-17-2011, 10:59 PM
I'm lucky, I've been on prednisone for a long time now and maybe have a bit of puffyness in the face otherwise I don't have weight problems with this drug.
Try going swimming a lot for your weight loss! It's much easier on our bodies and you'll feel better afterwards too.

steve.b
03-17-2011, 11:16 PM
i agree with hunniebun.
swimming is becomming more popular. not laps but aqua aerobics.
My rhummy whent to a world conference on Lupus in rome last year. in was discussed in detail how aerobics 3 or 4 times a week is probalby the best thing we can do for ourselves.

hating_that_pred
04-12-2011, 11:17 PM
My memory just hit a nerve which reminded me to respond to this thread. After being told to keep the reports coming that is =] I started very well with my treadmill program, went a little to hard on my first attempt, got a little sick but recovered quickly. Then I hit a nice steady pace and was running smoothly. However in the last 2-3 weeks I havent been able to do any at all due to adjusting to lower amounts of Prednisolone. I am aiming to get back to running in 4-5 days time. =]

Nonna
04-13-2011, 02:55 AM
Good for you, keep trying; don't give up.... It's so easy to do. Keep going it helps you feel better in the end